MAUDE Adverse Event Report: GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM

GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS) KIT BD MAX CTGCTV2 US; TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Catalog Number 443904
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using the kit bd max ctgctv2 us the user noted a mix of product within the kit, eleven (11) master mixes were labeled with b7 instead of d3.The barcodes labels on the master mix would not scan when loaded on the instrument.No health impact or consequence reported.
 
Additional Manufacturer Narrative
There were multiple medical device types reported to be involved.The information for the additional device type is as follows: d2b: medical device type: lsl, mkz, ouy e1: initial reporter phone #: (b)(6).H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following information has been updated with corrected and/or additional information: d.9.Device available for eval? yes.D.9.Returned to manufacturer on: 2024-03-22.Investigation summary: the complaint investigation for incorrect snap in tubes (master mix) in the bd max¿ ctgctv2 kit (ref (b)(4)) lot 3353052 was performed by the review of manufacturing records, visual inspection of photos provided by the customer, visual evaluation of returned material, and verification of complaints history.Customer complained about eleven incorrect master mix tubes in one bd max¿ ctgctv2 kit that were not having the correct tube id.The manufacturing investigation revealed that during bagging process of master mix tubes lot 3355652, some tubes were found with a b7 foil instead of the expected d3 foil identification.The manufacturing investigation determined that the master mix found with incorrect foil id was the correct one but a foil supplier issue was the cause of the incorrect tube id on the foil.A small portion of the tube foil used during production had the incorrect tube id (one foil sheet with incorrect 2d barcode in the foil package representing a maximum of 0.4% of the tubes further processed).Manufacturing controls in place allowed detection and rejection of the majority of those tubes (about 88%).However, some tubes potentially sealed with incorrect 2d barcode were not found and the investigation concluded that the remaining tubes were either rejected during the manufacturing process or already packaged.Since it was not possible to inspect the packaged material, and because incorrect foil id would cause an instrument error (catalog fail) on the bd max¿ instrument preventing the use of these tubes and not presenting any risk of erroneous result, the lot was accepted and released.Actions were taken to improve detection of foil with incorrect id.Inspection of returned materials provided confirms the customer issue.There is no indication of incorrect master mix tubes in bags based on the analysis of the complaints received on bd max¿ ctgctv2 kit lot 3353052.Based on the investigation, the root cause was identified as a foil supplier issue.Bd confirms the complaint based on the investigation that was performed.Bd did not initiate a corrective and preventive action since no new hazard was identified and actions identified during production issue were already completed.Bd apologizes for the inconvenience that this may have caused.Bd quality will continue to monitor for trends.H3 other text : see h.10.
 
Event or Problem Description

Brand Name
KIT BD MAX CTGCTV2 US
Common Device Name
TRICHOMONAS VAGINALIS NUCLEIC ACID AMPLIFICATION TEST SYSTEM
Manufacturer (Section D)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer (Section G)
GENEOHM SCIENCES CANADA, INC. (BD DIAGNOSTICS)
2555 blv. du parc techn
quebec
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18913981
Report Number3007420875-2024-00023
Device Sequence Number20555993
Product Code LSL
UDI-Device Identifier00382904439040
UDI-Public(01)00382904439040
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K182692
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/28/2025
Device Catalogue Number443904
Device Lot Number3353052
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/26/2024
Supplement Date Received by Manufacturer04/04/2024
Initial Report FDA Received Date03/15/2024
Supplement Report FDA Received Date04/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown